MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Model Number 405672
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 tray spn whit25g3.5 l/b-d/e blue drape experienced ineffective anesthesia -failed to work during use.The following information was provided by the initial reporter: material no.405672, batch no.Unknown.A few physicians have had issues with the ineffective anesthesia.Lot number is currently unavailable pt identifiers: not available (b)(6) 2019: 3 incidents.
 
Event or Problem Description
It was reported that 3 tray spn whit25g3.5 l/b-d/e blue drape experienced ineffective anesthesia -failed to work during use.The following information was provided by the initial reporter: material no.405672 batch no.Unknown a few physicians have had issues with the ineffective anesthesia.Lot number is currently unavailable pt identifiers: not available (b)(6) 2019: 3 incidents.
 
Additional Manufacturer Narrative
H.6.Investigation: customer provided photographs were provided.The photograph returned does not include the sample.Sample could not be visually evaluated as a result.Failure mode could not be confirmed.The investigation was not able to identify or confirm any contribution to the reported failure mode from the factors noted above.Specific to the handling of the drugs, the investigation noted specific procedures to control the handling of any raw material drug component during the receipt, storage, and use in the manufacturing process.A review of the temperature monitoring system within the mannford facility did not identify any excursions that would have negatively affected any of the raw material drug components used within this product code.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospira / pfizer) will be notified of the reported failure mode from the customer.A device history record review of all applicable manufacturing records for lot 0001272749 did not identify any issues that may have contributed to the reported failure mode.H3 other text : see h.10.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key9498022
Report Number1625685-2019-00142
Device Sequence Number3172007
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Model Number405672
Device Catalogue Number405672
Device Lot Number0001272749
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;